Log in
MPN Voice
3,495 members5,201 posts

Curcumin update

Good morning to all interested parties,

Well, I had my hospital appointment yesterday and despite taking Curcumin since last August my platelets increased since my last appointment in October from 348 to 387. My haematocrit also increased so I needed a venesection, although I had not had one since January 2017. I will continue taking it for now in the hope that the anti inflammatory benefits continue, but, for me, no impact on platelets.

Have a good day everyone,

Judy x

26 Replies
oldestnewest

Thanks for the update Judy. Have you noted a significant improvement in your RA symptoms?

I’m still going to continue with circumin - even though for me there has been no change in platelet numbers. Who knows - there may be an improvement in platelet quality!

The one thing I have noted for me is an improvement in fatigue. However, the pessimist in me thinks that could be coincidence, or continued benefits of hydrea.

Mary x

1 like
Reply

Maybe the placebo effect Mary....!Maybe not tho.....Sally x

1 like
Reply

Hi Sally, hope you’re doing ok? Your thinking reflects my own!

Xx

Reply

Hi Mary,

Not much improvement on the RA side but I agree with you regarding fatigue. I very rarely have a nap in the day now!

Judy x

Reply

Oh, that’s very encouraging regarding the fatigue.

Maybe there is something in it after all. I don’t have any afternoon naps anymore either...no need!

Xx

Reply

Hi Mary & Judy,Maybe it does work re the fatigue,I need something for that for sure.My medicine general has just prescribed me 'Pargine 5', it is taken by sports people ,body builders and helps growth!!!!!!So soon I will be big and strong.....here's hoping!Best to you Both.,Don't worry Judy about training with your sweet little bundle....we have to with ours at 50 kilo plus and the natural guarding instinct that can be lethal if not controlled!!!! Sleep at the bedroom door,no way a stranger will get in!!!

1 like
Reply

Hi Judy,that doesn't sound good,I have tried lots of different herbal things ,nothing seems to help ,but always worth a try....how is pup?Mine is now enormous ,bigger than his uncle,well taller ,just not as heavy....training continues ,just come in now from a session,I am exhausted ,he is not !!!!Very best Judy,hope next time bloods are good,mine are not ...but don't feel any more fatigued than normal.Sally x

Reply

Thanks Sally, pup is doing fine although I don’t think I’m very good at the training!!

Yes, hopefully bloods will be better next time. I don’t like the thought of having to increase the hydroxy.

Judy x

Reply

Thanks Judy . Mine is still in the cupboard since purchase...so must start to see how it goes..

Happy new year to you

Regards Sandy

Reply

Hi Sandy,

Happy new year to you too. We will meet for that cuppa one of these days.

Judy x

Reply

I certainly hope so.

Sandy x

Reply

Thanks for the update x

Reply

Hi Judy, forgive me if I've got this completely wrong, I thought up to 450 was within normal range? X

Reply

Hi Johoho,

Yes it is. There has been a thread for some months now about Curcumin lowering platelets. I was just commenting that that had not happpened in my case.

Judy x

Reply

Hey just a thought maybe your platlets would’ve been even higher if you hadn’t taken the curcumin. Just a thought. Have a great day.

Reply

Just had tooth abscess and double antibiotics and think haematologist quite surprised platelets hadn't risen that much....so will certainly keep on with the turmeric/circumin...also, now, given a proper turmeric root, which can freeze, then chop off bits and make 'tea' from it....I also notice fatigue much less, so will certainly carry on with it. Wishing everyone well. Tinkerbell13

1 like
Reply

I too take that so was really interested in your post. Many thanks

Wyebird

1 like
Reply

I'm interested in curcumin -- can you tell me if you feel any negative side effects from it. Also, I just wanted to comment re the platelets - they do fluctuate a bit sometimes.

Reply

Hi,

Yes, they do fluctuate, I’m really not concerned. I don’t feel any side effects at all.

1 like
Reply

Thanks for the reply - good wishes.Jean

1 like
Reply

Thanks for sharing your experience -so it sounds as though you are getting some anti inflammatory benefits.

Reply

Hi,

Yes, I think I am. My wrist is still quite painful. I’m sort of afraid to stop the Curcumin in case it gets worse.

Reply

Hi Judy,

do you see a rheumatologist? Just wonder if a steroid injection might help the wrist.

Reply

Hi Mary,

Yes I do. I’ve had 3 steroid injections which helped at the time but they are reluctant to do any more. My rheumatologist wants me to take methotrexate but my haematologist doesn’t want me taking that with the hydroxy, he says it’s 2 highly toxic drugs. Many letters have gone between them! As it’s only one wrist affected at the moment I don’t want to take the methotrexate either. If I get the RA in other joints like in the past I will have to reconsider.

Thank you for your concern, it’s much appreciated.

Judy x

Reply

What you say makes a lot of sense. My husband is on methotrexate and prednisolone amongst other drugs. He has active disease in many joints however.

Something you might be interested in; his rheumatologist mentioned trying another drug recently (baricitinib) ...and remarkably, it’s a Jak inhibitor blocking the subtypes Jak1 and Jak2 ? He is yet to decide - but I just thought it was very interesting.

Maybe if your RA was to become more active in the future (hopefully not), would a drug like this treat both diseases I wonder?

Mary x

Reply

That’s very interesting Mary, I will make a note of that in case I need it in the future, maybe it would work for both. Weird all the blood drugs seem to end in itinib!

Strangely my RA was in many more joints 20 years ago and I took a drug called pennisilimine not methotrexate. This drug affected bone marrow so i had blood tests every 3 months. It was my GP who picked up that my HB should be reducing not increasing, she reffered me to haematology where PV was diagnosed, so I am forever grateful to her. My RA at that time was starting to burn out a bit so they took me off the pennicilimine.

Best wishes

Judy x

1 like
Reply

You may also like...